Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 13, 1996, 11:50 AM CDT for Titus County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 1996, 11:50 AM CDT (16:50 UTC)
- Expired
- May 13, 1996, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Titus County, TX
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 131652 FFWSHV TXC449-132000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CDT MON MAY 13 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 300 PM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...TITUS COUNTY SEVERAL ROADS REMAIN CLOSED IN TITUS COUNTY TEXAS FROM VERY HEAVY RAINS THAT FELL DURING THE MORNING HOURS. BARRICADES ARE UP ON SEVERAL COUNTY ROADS MAINLY IN THE NORTHERN PART OF THE COUNTY DUE TO HIGH WATER. THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED SOUTHEAST OF TITUS COUNTY BUT FLOODING OF ROADS WILL CONTINUE THROUGH THE EARLY AFTERNOON. NEVER TRY TO CROSS A FLOWING STREAM ON FOOT. CHILDREN SHOULD NOT PLAY IN OR NEAR A DRAINAGE DITCH. WATER CAN RISE RAPIDLY AND HAS TREMENDOUS FORCE DURING A FLASH FLOOD. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 13, 9:36 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 13, 9:36 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CDT MON MAY 13 1996 TSTMS DEVELOPING RAPIDLY OVER NORTHERNS SECTIONS OF CWA AND SOME STORMS TRAINING OVER THE SAME AREAS AND POSSIBLY PRODUCING RAINFALL AMOUNTS IN EXCESS OF THREE TO POSSIBLY FIVE INCHES. FLOODING WILL OCCUR IN PARTS OF NE TX...RAINFALL A FEW DAYS AGO TOTALED AROUND FIVE INCHES IN EXTREME SE OK AND NE TX. SFC FRONTAL SYSTEM EXTENDED FROM N TX INTO W CENTRL LA. WILL BUMP UP POPS FOR CWA AND WILL LOWER AFTN TEMPS DUE TO CLOUD COVER AND TSTMS. SHV 78/64/83 533 SIX
In the hours before
Special weather statement, May 13, 10:00 AM CDT, 1 hour 50 minutes before
TXZ097-112-126-138-096-111-ARZ070-071-072-LAZ001-003-004-131700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 958 AM CDT MON MAY 13 1996 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR RED RIVER AND TITUS COUNTIES IN NORTHEAST TEXAS... THUNDERSTORMS WITH HEAVY RAINS AND POSSIBLE SMALL HAIL ARE CONTINUING TO MOVE ACROSS NORTHEAST TEXAS. THE HEAVIEST RAINS ARE IN RED RIVER... TITUS...MORRIS...BOWIE...AND CASS COUNTIES. THE THUNDERSTORMS ARE APPROACHING MARION COUNTY IN NORTHEAST TEXAS AND CADDO PARISH IN NORTHWEST LOUISIANA. THESE THUNDERSTORMS HAVE BEEN PRODUCING VERY HEAVY RAINS AND THE TITUS COUNTY SHERIFFS OFFICE HAS REPORTED THREE FEET OF WATER OVER HIGHWAY 71 FROM EAST OF TALCO TO SUGAR HILL IN TEXAS. OTHER THUNDERSTORMS WITH HEAVY RAINS AND POSSIBLE SMALL HAIL ARE OCCURING IN SOUTHWEST ARKANSAS IN MILLER...LAFAYETTE...AND COLUMBIA COUNTIES AND ALSO IN NORTHERN LOUISIANA IN WEBSTER AND CLAIBORNE PARISHES. MOVEMENT OF THE THUNDERSTORMS IS TOWARDS THE SOUTHEAST AT 20 MPH. RESIDENTS IN THESE AREAS SHOULD KEEP AN EYE ON THE WEATHER... LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS AND BE READY TO TAKE QUICK ACTION IF THREATENING WEATHER OR \RISING WATER IN LOW AREAS AND CREEKS AND RIVERS IS OBSERVED. & &
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:43 AM CDT | Severe Thunderstorm Warning | SHV | Morris | 32 min |
| May 13, 8:55 AM CDT | Flash Flood Warning | SHV | Red River, Titus | 3 hr |
| May 13, 9:01 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 44 min |
| May 13, 4:55 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 35 min |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.